Constructive Approximation

, Volume 9, Issue 1, pp 111–119

Extremal measures for a system of orthogonal polynomials

  • Theodore S. Chihara
  • Mourad E. H. Ismail

DOI: 10.1007/BF01229339

Cite this article as:
Chihara, T.S. & Ismail, M.E.H. Constr. Approx (1993) 9: 111. doi:10.1007/BF01229339


We characterize the extremal measures of an indeterminate moment problem associated with a system of orthogonal polynomials defined by a three-term recurrence relation.

AMS classification

Primary 33D45Secondary 30E05

Key words and phrases

Orthogonal polynomialsAl-Salam-Chihara polynomialsIndeterminate moment problemsExtremal measures

Copyright information

© Springer-Verlag New York Inc 1993

Authors and Affiliations

  • Theodore S. Chihara
    • 1
  • Mourad E. H. Ismail
    • 2
  1. 1.Department of Mathematics, Computer Science, and StatisticsPurdue University CalumetHammondUSA
  2. 2.Department of MathematicsUniversity of South FloridaTampaUSA